Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)

   
 
 

 

Point spectrum and mixed spectral types
for rank one perturbations


Authors: Rafael del Rio and Barry Simon
Journal: Proc. Amer. Math. Soc. 125 (1997), 3593-3599
MSC (1991): Primary 47A55
DOI: https://doi.org/10.1090/S0002-9939-97-03997-X
MathSciNet review: 1416082
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: We consider examples $A_{\lambda }= A+\lambda (\varphi , \,\cdot \,)\varphi $ of rank one perturbations with $\varphi $ a cyclic vector for $A$. We prove that for any bounded measurable set $B\subset I$, an interval, there exist $A, \varphi $ so that $\{E\in I \mid \text{some $A_{\lambda }$ has $E$ as an}$
eigenvalue$\}$ agrees with $B$ up to sets of Lebesgue measure zero. We also show that there exist examples where $A_{\lambda }$ has a.c. spectrum $[0,1]$ for all $\lambda $, and for sets of $\lambda $'s of positive Lebesgue measure, $A_{\lambda }$ also has point spectrum in $[0,1]$, and for a set of $\lambda $'s of positive Lebesgue measure, $A_{\lambda }$ also has singular continuous spectrum in $[0,1]$.


References [Enhancements On Off] (What's this?)

  • 1. R. del Rio, S. Jitomirskaya, Y. Last, and B. Simon, Operators with singular continuous spectrum, IV. Hausdorff dimensions, rank one perturbations, and localization, J. d'Analyse Math. 69 (1996), 153-200. CMP 97:06
  • 2. R. del Rio, B. Simon, and G. Stolz, Stability of spectral types for Sturm-Liouville operators, Math. Research Lett. 1 (1994), 4R37-450 MR 95i:47084
  • 3. F. Gesztesy and B. Simon, Rank one perturbations at infinite coupling, J. Funct. Anal. 128 (1995), R245-252 MR 95m:47014
  • 4. J. Howland, On a theorem of Carey and Pincus, J. Math. Anal. 145 (1990), 562-565 MR 91f:47020; CMP 97:01
  • 5. B.M. Levitan, Inverse Sturm-Liouville Problems, VNU Science Press, Utrecht, 1987. MR 89b:34001
  • 6. B. Simon, Spectral analysis of rank one perturbations and applications, in CRM Proc. and Lecture Notes, (J. Feldman, R. Froese, and L. Rosen, eds.), Vol. 8, pp. 109-149, Amer. Math. Society, Providence, RI, 1995. MR 97c:47008
  • 7. B. Simon and T. Wolff, Singular continuous spectrum under rank one perturbations and localization for random Hamiltonians, Commun. Pure Appl. Math. 39 (1986), 911-918 MR 87k:47032

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC (1991): 47A55

Retrieve articles in all journals with MSC (1991): 47A55


Additional Information

Rafael del Rio
Affiliation: IIMAS-UNAM, Apdo. Postal 20-726, Admon. No. 20, Deleg Alvaro Obregon, 01000 Mexico, Mexico

Barry Simon
Affiliation: IIMAS-UNAM, Apdo. Postal 20-726, Admon. No. 20, Deleg Alvaro Obregon, 01000 Mexico, Mexico; Division of Physics, Mathematics, and Astronomy, California Institute of Technology, Pasadena, California 91125

DOI: https://doi.org/10.1090/S0002-9939-97-03997-X
Received by editor(s): July 3, 1996
Additional Notes: This material is based upon work supported by the National Science Foundation under Grant No. DMS-9401491. The Government has certain rights in this material.
The first author was partially supported by CONACYT, Project 400316-5-0567PE
Communicated by: Palle E. T. Jorgensen
Article copyright: © Copyright 1997 R. Del Rio and B. Simon

American Mathematical Society